Avatar

Please consider registering
guest

sp_LogInOut Log In sp_Registration Register

Register | Lost password?
Advanced Search

— Forum Scope —




— Match —





— Forum Options —





Minimum search word length is 3 characters - maximum search word length is 84 characters

sp_TopicIcon
effexor withdrawal
January 13, 2001
10:03 pm
Avatar
stelpe
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

hello,

i would appreciate any information on withdrawal from effexor. my boyfriend has been on it for about a year - his md put him on originally in the initial time of his divorce. the md somehow linked his testosterone levels and anger and mild depression and anxiety and decided that effexor would be a suitable treatment. my boyfriend hates the action the drug has on his mind and body and is going to get off it starting this week. we understand that withdrawal from such is a terrible ordeal....after missing a couple of doses inadvertantly over the holidays, he experienced some of the side effects; brain shocks, difficulty breathing, vivid nightmares, appetite disturbances, tremors etc. any information on what we are about to face would be greatly appreciated.

January 14, 2001
1:13 pm
Avatar
Molly
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

I don't care what the medication is a dose taper is in order. Very slow taper. I am not a doctor, and would recommend that he discuss this with a professional, but generally a taper starts out slow with a slight reduced dose for weeks, then slight reduced for weeks then on and on. I would never recomend a fast taper for any Rx other than antibiotic. To much about the human body we don't know, to many reactions that we were unprepared for.

January 14, 2001
1:49 pm
Avatar
janes
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

I agree with Molly. check with the Dr. Medications can do great things for us but we need to respect them and our bodies.

Good luck to him.

January 16, 2001
12:46 pm
Avatar
Molly
New Member
Members
Forum Posts: -1
Member Since:
September 30, 2010
sp_UserOfflineSmall Offline

My sis just told me that she did not take her zoloft for three days, she has taken it since 2/98. She stated that she felt twitches in her body, and on the way home on day three, went into belly cries, deep down sobbing that she could not controll, with the twitches. She took her regular perscribed dose, and felt normal in 45 minuets. Again I am not a MD, but I am beginning to think that perhaps since these pills effect a chemical in the brain, perhaps the brain stops making the chemical, thus the reactions when the pill is not taken. Maybe if the brain does not get the pill or the full pill that one has taken, the brain tries to make the chemical, but falls short, or needs more time to make what you took orally. Thus a slow taper would allow the body to slowly get back into the making of this chemical, however if you are still under stress, or stressed about the taper, that effects the production of the chemical too, and perhaps not time to stop taking the pill. Does this make any sense?

January 16, 2001
10:52 pm
Avatar
janes
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

Some of those medications are prescribed to make up for lowered amounts already in the brain...sometimes the brain just isn't making the chemicals or absorbing the chemicals correctly.

The meds are not to FIX the brain they are to make up for what the brain/body isn't procucing sometimes.

Sope eds regulate the aomunts of certain brain chemicals....It's not an area to play around with ...as your sis discovered- without talking to a dr.

Taking meds is not a cop out...like others have said and me too...we would all take insulin for diabetes...or penicillan for pneumonia...why do wefind it so difficult to take the eds that our psych's give us to feel better?

January 21, 2001
12:09 pm
Avatar
guest_guest
Guest
Guests

yes yes.. take it off, but slowly !
if he was eating 200 mg, then do 150 for two weeks, then 100 for two weks, then 35 and then let it go ..
just take it off slowly !

January 31, 2001
4:53 pm
Avatar
Anonymous
New Member
Members
Forum Posts: -1
Member Since:
September 24, 2010
sp_UserOfflineSmall Offline

I have been on Effexor for a number of years and have found this medication to be one of the only anti-depressants that works for me.Believe me I've tried most of the anti-depressants out there.. However, about 6 weeks ago I felt I needed a different medication due to feeling extremely depressed and my doctor prescribed Zoloft which I had also taken years ago and I felt it really helped the depression. (The problem I experience with Zoloft, in the past, was that after about 3 months the medication seemed to stop working so I'd go back to taking Effexor which I've been faithful to take for at least the past year.) However, I stopped the Effexor cold a few weeks ago and started on the Zoloft and after a few days on the Zoloft I started to feel better than I have in years! However, I found that my obsessive-compulsive tendencies were rearing their ugly heads again, something which seems to be controlled better with the Effexor, so I called the doc and asked about taking the Effexor in the morning and the Zoloft at night which he agreed to only because I'm on a low dosage of both meds. Adding the Effexor to the Zoloft appears to be a very bad idea at least for me. The past week has been a living hell and the week before wasn't much better. I've experienced "belly crying" as I read someone else call it, that I could not control and when I wasn't sobbing uncontrollably I was on the verge of it. I wasn't able to sleep for over two weeks and when I medicated enough to sleep I would have vivid nightmares and wake up crying all over again. So, being sick and tried of all these medications and their side effects I made the decision to stop taking both the E and the Z and use St. John's Wort and SAm-e in their place. Not an adequate subsitute I've found out. (I am on several other meds as well and I'm just SO sick of taking all these medications that keep the pharmaceutical companies in business while playing havoc with my life.) Anyway, since I was unable to get ahold of my doctor (it was the weekend) to ask him how to taper off the E and Z I just stopped taking them. I figured I couldn't feel much worse than I was already feeling. Going off the meds through me into a feeling of being totally out of control....more crying, insomnia, and feeling very, very angry and hyper-critical! Not much fun to live with and my sweet, patient husband is about at his wits end with me I'm certain. I spoke with the doc yesterday and he thinks that adding the Effexor to the Zoloft may be what "pushed me over the edge." I also know of other people who have had the uncontrollable sobbing for a few weeks after starting the Zoloft but they say it tapers off. Effexor revs me up a little but it helps so much with my OCD that for me it's worth being a little hyper. My sister and mom both take Effexor as well and it seems to work for us where other anti-depressants have failed. However, most people I know that have tried Effexor do not like this medication. Our bodies/minds are all so individual and complicated, yes?! So, in closing what I know is that "playing" around with these medications is serious business and ALL changes need to be made through a consult with the doc. I've been back on the Effexor for a few days now and I've started to feel more "normal" (whatever that is.) I won't go off it again, at least not cold turkey. I hope this is helpful to someone. Zoe'

Forum Timezone: UTC -8

Most Users Ever Online: 247

Currently Online:
43 Guest(s)

Currently Browsing this Page:
1 Guest(s)

Top Posters:

onedaythiswillpass: 1134

zarathustra: 562

StronginHim77: 453

free: 433

2013ways: 431

curious64: 408

Member Stats:

Guest Posters: 49

Members: 109306

Moderators: 5

Admins: 3

Forum Stats:

Groups: 8

Forums: 74

Topics: 38532

Posts: 714177

Newest Members:

ctvfDazy, baytxser, muleDazy, eczDazy, ybkrfDazy, kyleji18

Moderators: arochaIB: 1, devadmin: 9, Tincho: 0, Donn Gruta: 0, Germain Palacios: 0

Administrators: admin: 21, ShiningLight: 572, emily430: 29

Copyright © 2019 MH Sub I, LLC. All rights reserved. Terms of Use | Privacy Policy | Cookie Policy | Health Disclaimer